Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 63, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 9, 1996, 1:15 AM CDT for Woodford County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 1996, 1:15 AM CDT (06:15 UTC)
- Expired
- May 9, 1996, 2:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 090616 SVRSPI ILC203-090700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 115 AM CDT THU MAY 9 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...WOODFORD COUNTY AT 115 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF PEORIA. THE STORM IS MOVING TO THE EAST AT 30 MPH AND SHOULD MOVE INTO THE FOLLOWING TOWNS...SPRING BAY...BAYVIEW GARDENS AND METAMORA. SEVERE THUNDERSTORMS OFTEN PRODUCE HEAVY RAIN WHICH MAY QUICKLY PRODUCE FLOODING. DO NOT DRIVE THROUGH WATER THAT COVERS THE ROAD. $$ NOLLENDORFS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 7:38 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, May 8, 7:38 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 745 PM CDT WED MAY 8 1996 23Z SFC ANALYSIS SHOWING FRONT HAS FINALLY PUSHED NORTH OF AREA DRAPING ACROSS NRN IL AND EXTENDING BACK ACROSS SRN IA. LATEST SAT PIX SHOWING TSTMS NOW FIRING UP ALONG BOUNDARY BACK INTO CENT KS. WOULD EXPECT ANOTHER MCS TO DEVELOP AND PROPOGATE ALONG BOUNDARY OVERNGT FROM KS/NE BORDER ACROSS IA/MO BORDER BACK INTO IL. LOW LVL JET SETTING UP SIMILAR TO TDYS EVENT. SHOULD BE A BIT FARTHER NORTH THAN TDY BUT WILL STILL CLIP CENTRAL IL. FFA STILL LOOKS GOOD AS SIGNIFICANT FLOODING DID OCCUR TDY AS ADVERTISED. PIA 60/80 77 SPI 62/82 77 DEC 62/81 77 CMI 61/81 77 SERN IL 67/85 7>5 FRIEDERS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:38 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 22 min |
| May 9, 2:42 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.